MAUDE Adverse Event Report: ANIMAS CORPORATION ONETOUCHPING GLUCOSEMGMTSYSTEM; INSULIN INFUSION PUMP

ANIMAS CORPORATION ONETOUCHPING GLUCOSEMGMTSYSTEM; INSULIN INFUSION PUMP
Medical Device Problem Code Device Issue (2379)
Health Effect - Clinical Codes Hypoglycemia (1912); Diaphoresis (2452); Confusion/ Disorientation (2553)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The pump has not been returned to animas for evaluation.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.
 
Event or Problem Description
The reporter contacted animas on (b)(6) 2016 alleging the patient experienced hypoglycemia while on insulin pump therapy with blood glucose measuring 40 mg/dl with associated symptoms of confusion, difficulty speaking, diaphoresis, and shakiness.The patient reportedly did not require assistance from a third party and did not receive any treatment above or beyond the usual routine of diabetes care and management.The reporter alleged an inaccurate delivery issue with the pump.The reporter stated they believe the pump was either bolusing the patient on its own or the pump was randomly giving the patient insulin.Troubleshooting performed by animas customer technical support examined the total daily dose and the bolus history as well as the prime history and did not reveal any evidence indicating that the pump randomly infused the patient with insulin that it was not programmed to give.It was discovered that the basal rate setting in the pump had been adjusted.This complaint is being reported because the patient experienced a serious injury on insulin pump therapy associated with use error.Not pump malfunction was identified through troubleshooting.
 
Additional Manufacturer Narrative
The device has been returned and evaluated by product analysis on 02/15/2017 with the following findings:.No defect was found.The last basal delivery was on (b)(6) 2016.The pumps basal history indicates the basal rate was manually increased between (b)(6).From 0.025u/hr to 0.075u/hr to 0.825u/hr.Pump was returned basal program of 0.825u/hr.The prime history shows unusual prime amount of 58.62u on (b)(6) 2016 at 11:57.No hypertensive or stuck keys were observed on the keypad.Pump was exercised for 24hrs with a 2.0u/hr basal rate; at end testing the basal history correctly showed 2.0u and tdd showed 48.0u.No unprogrammed boluses or primes were record in pump history during this time.The tdd¿s add up correctly and reflect the users programmed basal rates.Pump passedlivery accuracy test and was found to be delivering accurately and within range.No delivery interruptions or eaw¿s occurred during the investigation.Unable to duplicate the complaint.

Brand Name
ONETOUCHPING GLUCOSEMGMTSYSTEM
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS CORPORATION
200 lawrence dr
west chester PA 19380 3428
MDR Report Key6183822
Report Number2531779-2016-34107
Device Sequence Number13709977
Product Code LZG
UDI-Device Identifier10840406100808
UDI-Public0110840406100808
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 11/28/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/28/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/16/2016
Supplement Report FDA Received Date03/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age9 YR